MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon became stuck with the guidewire.An 8.0 x 60, 75cm mustang was advanced for dilatation.However, during the procedure it was noted that the guidewires became stuck in balloon wire shaft after inserting into patient.The balloon and guidewire have to be removed as one unit through sheath.The balloon was deflated prior to removal attempt and was removed intact.The guidewire was not able to be removed from the device once outside the patient.The procedure was completed using an alternate device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon became stuck with the guidewire.The target lesion was located in the arteriovenous fistula in arm.An 8.0 x 60, 75cm mustang was advanced for dilatation.However, during the procedure it was noted that the guidewires became stuck in balloon wire shaft after inserting into patient.The balloon and guidewire have to be removed as one unit through sheath.The balloon was deflated prior to removal attempt and was removed intact.The guidewire was not able to be removed from the device once outside the patient.The procedure was completed using an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device was returned for evaluation.A visual examination identified that the balloon wings were tightly wrapped and had not been subjected to positive pressure.A visual examination of the marker bands identified no issues.As per mustang product specification, a 0.035 guidewire is required for this device.The device was received with the customers guidewire inserted in the device.A shaft kink was noted 250mm distal, from the distal end of the strain relief.The investigator was unable to remove the customers guidewire due to the shaft kink.A visual and tactile examination identified no damage to the tip of the device.No other issues were identified with the device and no patient complications were reported.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19577086
Report Number2124215-2024-35168
Device Sequence Number19873705
Product Code FGE
UDI-Device Identifier08714729793885
UDI-Public08714729793885
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0031262695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown